Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Apr 10, 2016, 6:39 PM CDT for Moniteau County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 10, 2016, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:58 PM CDT | HAIL 0.25 | California, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 723 m²/s²
- 0-3 km storm-relative helicity
- 861 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
806
WWUS83 KLSX 102339
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SUN APR 10 2016
MOZ047-110030-
MONITEAU MO-
639 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU COUNTY UNTIL 730 PM
CDT...
AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIPTON...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...TIPTON...JAMESTOWN...CLARKSBURG...MCGIRK...LATHAM...SANDY HOOK
AND KLIEVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 3868 9284 3868 9262 3874 9259 3879 9239
3877 9241 3874 9239 3851 9247 3850 9271
3860 9284
TIME...MOT...LOC 2339Z 262DEG 33KT 3860 9279
$$
TESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:46 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 10, 3:46 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 346 PM CDT SUN APR 10 2016 .SHORT TERM... (Through Late Tonight) Issued at 330 PM CDT Sun Apr 10 2016 An active night will unfold across the area this evening. Present indications are that we should begin seeing convective development in west central MO within the next few hours near the apex of the most unstable air and where deep moisture convergence is currently maximized. A stout southwesterly LLJ and associated WAA/MCON should then promote the eastward spread and development of convection within the 00-03z time frame from the COU/JEF city region into and north of STL area. Steep mid level lapse rates will contribute to MUCAPE values of 600-1200+ j/kg, and this will support some vigorous storms with a few severe storms possible this evening capable of marginally severe hail. All of the activity will initially be located ahead of the southeastward moving cold front, however there will be a tendency overnight to see precipitation back into the cool air to the north of the southward moving front, and this will be in response to increasing large scale ascent associated with a southern stream short wave currently in west TX. Glass .LONG TERM... (Monday through Next Sunday) Issued at 330 PM CDT Sun Apr 10 2016 Monday morning will feature rather widespread precipitation across the region, namely I-70 southward. A markedly veered west-southwesterly LLJ suggests the main threat of thunder will reside along and south of the frontal zone, with lessing chances back into the cool sector. There are differences amongst the models with timing and location of the extent of precipitation coverage throughout the day. This forecast is weighted towards the more progressive ECMWF, GEM, and SREF solutions which suggest the amplifying northern stream trof will keep the front and lift/LLJ progressing steadily southeastward and having precipitation shutting down Monday afternoon and early evening. High pressure then builds into the area Monday night and northwest flow aloft helps shunt clouds to the southeast out of the region. Clearing skies and good CAA will allow portions of northern MO and west central IL to fall below freezing early Tuesday morning for what could be categorized as a light freeze, and ultimately we may need a freeze warning. An expansive high pressure system will then dominate on Tuesday resulting in a sunny and cool spring day with below average temps. The enlongated retreating high will continue to impart some influence on the region on Tuesday night. The most noticeable effect will be across southeast MO and southern IL closest to the surface ridge axis. Here light winds will allow for the best radiational cooling and we could have some frost/freeze issues. Wednesday into next weekend looks to be a dry period with moderating temperatures. Large scale amplification over the CONUS will occur with the development of a formidable omega block by next Saturday, and the MS Valley within the upper ridge portion of the block. Highs are expected to be in the 70s by next weekend if not slightly sooner in some areas. Precipitation associated with the western lobe (upper trof) of the omega block will be slow to arrive with Sunday night probably the earliest given the current NWP suite. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1221 PM CDT Sun Apr 10 2016 One round of showers and thunderstorms is beginning to push off to the east of the terminals early this afternoon. Rest of this afternoon should be dry or mostly dry with only isolated/scattered showers around the area expected. Another round of showers and thunderstorms is expected to affect KCOU and the metro terminals beginning late this evening. MVFR ceilings/visibilities expected with IFR visbys certainly possible with stronger storms. Elevated instability will slowly wane overnight tonight with late night precipitation regime transitioning to more of an embedded thunder situation. By Monday morning...precipitation shield should slowly move southward and out of the terminals by late morning. Ceilings should also improve thereafter. Specifics for KSTL: Expect mostly dry time the rest of afternoon. Another round of showers/storms starting around 900 or 1000 PM and lasting through the night. Predominate MVFR ceilings/visbys expected with IFR visbys within heavier cores. Best thunderstorm threat will be in the evening with instability aloft slowly waning thereafter. Rain should end by mid morning with an improvement in ceilings also expected. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 3:48 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT SUN APR 10 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 348 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT IS HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GLASS
In the hours before
Local storm report, Apr 10, 1:07 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL BELLEVILLE 38.53N 90.00W
04/10/2016 M0.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
KELLYLocal storm report, Apr 10, 1:24 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL ALBERS 38.54N 89.62W
04/10/2016 M0.25 INCH CLINTON IL TRAINED SPOTTER
&&
KELLYSpecial weather statement, Apr 10, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SUN APR 10 2016
MOZ047-110030-
MONITEAU MO-
639 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU COUNTY UNTIL 730 PM
CDT...
AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIPTON...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...TIPTON...JAMESTOWN...CLARKSBURG...MCGIRK...LATHAM...SANDY HOOK
AND KLIEVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .
&&
LAT...LON 3868 9284 3868 9262 3874 9259 3879 9239
3877 9241 3874 9239 3851 9247 3850 9271
3860 9284
TIME...MOT...LOC 2339Z 262DEG 33KT 3860 9279
TESNearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.